Jump to content
Healthy21

Keep Suffering or Reinstate?

Recommended Posts

Healthy21

I have been off Effexor for about 6 weeks. I tapered over about 4 months. My last doses were 37.5 mg for about two months. After this amount of time off the med, I am feeling increasingly anxious and negative. I am so fortunate to have the support of a naturopath and neuro-chiro; however, in the middle of a sleepless night, this is small comfort.  For the last two weeks, My sleep is minimal. I fall to sleep and then awake around 2 AM or so and am not able to fall back to sleep. I know I get too focused on the lack of sleep and am trying to be more mindful  but it is a battle when everything seems bleak and hopeless. 

 

What are your thoughts about reinstating at 37.5 and doing a more prolonged, slower taper - or just continue to power through this misery? I would appreciate any thoughts, especially from those who have had this same issue of insomnia.

Share this post


Link to post
Sassenach

Hello   Healthy   and welcome to SA.

 

This site is run entirely by volunteer Administrators and Moderators, all have been through or going through withdrawal.

There are no commercial interests or influences  involved .

 

I am sorry you are having such a rough time but you are now in the right place.

 

To begin we need information regarding your drugs.

When did you begin taking Effexor?

At what dose?

Detail your taper, reductions and time scale.

Are you currently on any other meds? If so names and doses.

Have you taken any other meds in the last 24 months?

Do, or have you taken any supplements in the last 24 months?

 

You are experiencing the early stages of W/D (withdrawal).

The following will help you understand what is happening and your options.

about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/

dr-joseph-glenmullens-withdrawal-symptom-checklist/

why-taper-by-10-of-my-dosage/

the-windows-and-waves-pattern-of-stabilization/

 

Small dose Reinstatement is definitely an option for you but should be done quickly as you have now been off Effexor for six weeks.

It is the only known way to mitigate W/D symptoms.

Under no circumstances should you reinstate at 37.5 mgs.

As soon as we recieve the drugs info. we can assess your situation and advise on an appropriate dose.

In the meantime DO NOT MAKE ANY CHANGE TO YOUR CURRENT MEDS please.

Please feel free to browse the site, it is a wealth of info.

Other members threads will give you an insight and the opportunity to share experiences.

 

Again welcome.

 

Sassenach

 

dr-joseph-glenmullens-withdrawal-symptom-checklist/

 

 

Share this post


Link to post
Healthy21

Thank you so much for reaching out.

 

When did you begin taking Effexor?  Approximately 20 years ago. 

At what dose?    Consistently at 150 mg

Detail your taper, reductions and time scale.  I started tapering in July. The doctor prescribed decreasing by 37.5 every two weeks, which I did. However, I decided to spend about two months on 37.5, as my youngest child was leaving home and I  knew I would have extra stress from that change.

Are you currently on any other meds? If so names and doses.  I have Klonopin 0.5 mg and Amitritypline 10 mg., both PRN.  I try to avoid taking these as much as possible, as I am concerned they will complicate the withdrawal.

Have you taken any other meds in the last 24 months?  None

Do, or have you taken any supplements in the last 24 months?  I am under the care of a wonderful naturopath who is doing her best to support me during this period. I am taking Cognitive Aminos, 5-HTP, magnesium glycinate, Drenamin, Vitamin D, melatonin, multi-minerals, B-complex. 

 

I would prefer to NOT reinstate. 

 

I would like to work through this - it is just that the panic attacks and insomnia are overwhelming at times. Yesterday my naturopath increased my melatonin and last night I slept the best I have in weeks. I am walking every day, journaling,  and doing some meditations most days. 

 

At times I do feel a bit dissociated.  I know that I need to continue my work on issues related to childhood and an 18 year marriage to an abusive, alcoholic sociopath (counselor diagnosis - not mine).   

 

Thank you so much for your recommendations. I will appreciate any hope you can give me. While my symptoms feel unbearable at times, I know that I am much more fortunate than many who post here. 

 

 

Share this post


Link to post
Sassenach

Hi Healthy

 

Thanks for the info.

 

I note you wish not to reinstate but please consider the following.

Reinstatement is time sensitive and you have been off for six weeks.

The taper advised by your doctor was too fast and the onset of W/D was inevitable.

At six weeks the symptoms are likely to increase further.

Many members have including myself have tried to tough it out unsuccessfully.

This is not intended to distress but is a statement of the facts as seen on this forum.

 

I assume you are aware 5-HTP is a pseudo SSRI.

5-htp-5-hydroxytryptophan-and-l-tryptophan/

It must be tapered like any other A/D and W/D symptoms are possible.

B Vitamins are activating and not good for sleep.

21 hours ago, Healthy21 said:

I am under the care of a wonderful naturopath

It is good to have someone you trust but in our experience the expensive supplements recommended are of little, or no help in W/D and simply a waste of money.

They also potentially complicate the withdrawal process particularly in the case of 5-HTP.

 

The way forward is entirely your decision and we wish you the best.

If we can be of help please do not hesitate to contact us.

Talk to other members to help you make an informed decision.

 

All the best.

 

Sassenach

 

Share this post


Link to post
Healthy21

Just to clarify - are you strongly recommending that I do reinstate quickly? and then begin the 10% taper?

 

Thank you for your help.

Share this post


Link to post
Healthy21

And if I do reinstate, do I start back at 37.5 - maintain there for 4 weeks and then begin 10% taper?

Thanks!

Share this post


Link to post
Sassenach

We do not recommend just try and ensure you are in possession of all the facts as it is a big decision.

You can wait a couple of weeks with little reduction in the likelyhood of reinstatement success.

This will give you time to discuss with other member and to monitor your symptoms during this time.

As you have been off Effexor for six weeks you would definitely NOT reinstate at 37.5mgs.

The suggested dose changes depending on length of time since cessation, we will suggest an appropriate dose at the time if you decide to go ahead.

The Serotonin boost caused by 5-HTP will also need to be taken into account.

It is highly likely that 5-HTP is masking W/D symptoms which may help if you do not wish to reinstate.

Your taper would only begin when your CNS ( central nervous system) stabilises and symptoms are bearable.

Whichever route you choose it will take many months for your system to stabilise.

We will be at odds with your Naturopath as we believe in letting our bodies do the work and  reducing supplements, particularly non-targeted ones.

The brain needs consistency in order to reverse the effects of A/Ds with as few complications as possible.

We do however believe Melotonin is a good sleep aid.

Take a little time, read and learn, you will then be able to make the right decision for you.

 

Sassenach

 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy